Volume 25, 2019
|Number of page(s)||15|
|Published online||20 September 2019|
A note on relaxation with constraints on the determinant
Zentrum Mathematik – M7, Technische Universität München,
2 Dipartimento di Matematica e Applicazioni – Università di Napoli “Federico II”, Napoli, Italy.
* Corresponding author: email@example.com
Accepted: 24 April 2018
We consider multiple integrals of the Calculus of Variations of the form E(u) = ∫ W(x, u(x), Du(x)) dx where W is a Carathéodory function finite on matrices satisfying an orientation preserving or an incompressibility constraint of the type, det Du > 0 or det Du = 1, respectively. Under suitable growth and lower semicontinuity assumptions in the u variable we prove that the functional ∫ Wqc(x, u(x), Du(x)) dx is an upper bound for the relaxation of E and coincides with the relaxation if the quasiconvex envelope Wqc of W is polyconvex and satisfies p growth from below for p bigger then the ambient dimension. Our result generalises a previous one by Conti and Dolzmann [Arch. Rational Mech. Anal. 217 (2015) 413–437] relative to the case where W depends only on the gradient variable.
Mathematics Subject Classification: 49J45 / 74B20
Key words: Calculus of variations / nonlinear elasticity
© EDP Sciences, SMAI 2019
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.